advertisement
Question
Posted by: NoWomanNoCry | 2009/12/16

Complicated situation

Hi CS
I had an affair with my (married) neurologist a few years ago, while he was treating me for a condition. Needless to say, it didn' t end well. I became very depressed, even before it finally ended (he prescribed the antidepressants). For the past two years I' ve been struggling to come to terms with the whole situation. I know what I have done was wrong. What I have difficulty with is the way he treated me (as a patient and as a person). I can' t get over the fact the he treated me so badly at a time when I was severely depressed and very vulnerable. I find it difficult (impossible) to trust anyone. I' m seeing a psychiatrist who' s treating my for the depression and he' s the only one I' ve told about the affair, he seems reluctant to discuss it. The problem is that the neurologist is a wellknown academic and also in private practice. I don' t know what to do.

Regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Your neurologist should be reported to the medical Council ( Health Professions Council ) for gross progessional misconduct, and struck off the register to protect other patients from him. And for him to have treated the dep[ression he caused is even more improper. It's not simply that what you did was wrong, but that what he did was very wrong indeed. To have had an affair with you at all shows he had seriously defective morals and that he then treated you badly is hardly surprising.
Your psychiatrist, if he now knows about the affair and who the firty doc was, also has a professional and moral obligation to reporrt this man to the council for professional misconduct. That he is an academic and also in private practice makes his offensive conduct worse, not better. And your psychiatrist cannot competently treat your depression without discussing the affair and how it still troubles you - that is a central aspect of the problem, and not capable of being dealt with solely by medication.
I understand that it can be a most intimidating thought to consider reporting a senior doc to the Council, but it is an important thing to do, to protect other vulerable women from being exploited by this wicked man.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2009/12/16

Your neurologist should be reported to the medical Council ( Health Professions Council ) for gross progessional misconduct, and struck off the register to protect other patients from him. And for him to have treated the dep[ression he caused is even more improper. It's not simply that what you did was wrong, but that what he did was very wrong indeed. To have had an affair with you at all shows he had seriously defective morals and that he then treated you badly is hardly surprising.
Your psychiatrist, if he now knows about the affair and who the firty doc was, also has a professional and moral obligation to reporrt this man to the council for professional misconduct. That he is an academic and also in private practice makes his offensive conduct worse, not better. And your psychiatrist cannot competently treat your depression without discussing the affair and how it still troubles you - that is a central aspect of the problem, and not capable of being dealt with solely by medication.
I understand that it can be a most intimidating thought to consider reporting a senior doc to the Council, but it is an important thing to do, to protect other vulerable women from being exploited by this wicked man.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement